MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI SION BLUE; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI SION BLUE; PTCA GUIDE WIRE
Model Number AHW14R104S
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that two asahi sion blue guide wires were used during a percutaneous coronary intervention (pci) for a moderately calcified 75% or less stenosis from the left main trunk to the left anterior descending artery (lad).One sion blue guide wire was inserted into the lad and the other sion blue guide wire was inserted into the lcx.There was a dissection in the ostial lad and the guide wire was uncoiled and fractured.The wire fragment extended into the aorta.Lifelong dual antiplatelet therapy was continued.It was informed that the patient had no consequences and the blood blow was fine after the procedure.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: (b)(4).Device evaluation could not be performed because the affected device was not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information, results of lot history records review, and referring to known similar events, it was presumed that torsion generated with torquing manipulation might have been locally accumulated on tip of the sion blue guide wire while the wire tip was caught in the calcified lesion and/or the subintimal space.Consequently, the coil was loosened and the guide wire was fractured.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise, damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.When torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction.[malfunction and adverse effects] separation of the guide wire.

Brand Name
ASAHI SION BLUE
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
lei sun
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key22025461
Report Number3003775027-2025-00143
Device Sequence Number7136202
Product Code DQX
UDI-Device Identifier04547327133012
UDI-Public(01)04547327133012(17)271031(10)241101A151
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K191464
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAHW14R104S
Device Lot Number241101A151
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Initial Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexUnknown